MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539220
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned flexima biliary stent was analyzed, and a visual evaluation noted that the stent was returned unloaded from the delivery system.The guide catheter was completely removed from the push catheter when received and it was kinked/bent in several locations, also it was stretched and broken.The broken section of guide catheter was not returned.The push catheter was kinked/bent at distal section and also it was buckled at proximal section.The suture was detached and it was not returned for analysis, the suture hole was torn, based on the findings from the analysis of the device, it is most likely that there were issues to deploy the stent during procedure.No other issues with the device were noted.The reported event was confirmed.According to the product analysis, it s most likely that procedural or anatomical factors encountered during procedure could have affected the device performance and its integrity.Handling and manipulation of the device during its use can lead to kink/bend the catheters, user technique when the device is removed from its package or advancing the device through the scope can kink the catheters, this condition can cause friction between the components at kinked/bent areas in the catheters, force retracting the guide catheter in order to release the stent can buckle the push catheter and continued attempts to release the stent can result in guide catheter stretching and breaking, additionally suture hole torn indicates that the suture was submitted to tension forces resulting in tearing the suture hole and breaking the suture from the delivery system.According to procedure, during manufacturing, the tip of guide catheter with guidewire is inserted into touhy-borst connector, then the guide catheter is advanced until hub and connector are flush, also it is confirmed kinks are not present using caution while advancing guide catheter.Additionally, during manufacturing it is confirmed that the suture is not twisted in tray, these steps of the process would have detected the observed damages on the device.Therefore, adverse event related to procedure is selected as the most probable root cause of the event.
 
Event or Problem Description
It was reported to boston scientific corporation that a fleximabiliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the bile duct, performed on (b)(6) 2022.During the procedure, when the physician attempted to deploy the stent, the stent failed to deploy.Another flexima biliary stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Investigation results revealed the guide catheter was detached/separated, therefore this event has been deemed an mdr reportable event.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15444745
Report Number3005099803-2022-05132
Device Sequence Number15335985
Product Code FGE
UDI-Device Identifier08714729162537
UDI-Public08714729162537
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2024
Device Model NumberM00539220
Device Catalogue Number3922
Device Lot Number0027804777
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/22/2022
Initial Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight63 KG